MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952832350
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that catheter withdrawal difficulties were encountered and shaft break occurred.The target lesion was located in the tortuous and heavily calcified mid right coronary artery (rca).A 3.50x32mm promus premier drug-eluting stent was advanced to treat the lesion.After the stent was successfully deployed, there was some tension on the stent delivery system (sds).During removal, difficulties were encountered as the delivery catheter had been snagged on the proximal stent struts from a previous percutaneous coronary intervention (pci).The combination of tortuous anatomy and heavy calcium in the mid rca contributed to the issue and fragmented a segment of the sds.The sds and the fragmented segment were successfully retrieved in the guide catheter.The guide catheter, guide wire, the sds and the fragmented segment were removed successfully as a unit without issues.Nothing was left inside the body.The procedure was then completed.No patient complications nor injuries were reported and the patient status was good.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the stent delivery system (sds) was returned for analysis.The stent was not returned for analysis.It was deployed inside the patient¿s body as per complaint report.A visual examination of the tip showed no signs of damage.The balloon body was reviewed and balloon wings were noted to be relaxed from their original folded position appearing as if positive pressure was applied and bunching of the balloon was evident at the distal end of the balloon.There was evident hardened medium resembling blood that was noted inside the balloon body.A visual and tactile examination found multiple kinks along several locations of the hypotube shaft.This type of damage is consistent with excessive force being applied to the delivery system of the device.A visual and tactile examination of the outer and mid-shaft section found that there was a break in the outer coating of the midshaft 35 mm distal from the hypotube/midshaft bond.The core wire was exposed.It was also noted that there was a kink in the midshaft which was located proximal to guidewire exchange port.Multiple twists and bunching were noted on several locations along the inner/outer extrusion shaft.Stretching of polymer extrusion distal to guide wire exchange port and damages on the guide wire exchange were also observed during analysis.The bi-component bond showed no signs of damage or strain.The types of damages noted are consistent with excessive force being applied to the delivery system of the device.No other issues were identified during the product analysis.The most probable cause of the reported difficulties may be due interaction with another device.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6951947
Report Number2134265-2017-10073
Device Sequence Number1011081
Product Code NIQ
UDI-Device Identifier08714729844983
UDI-Public08714729844983
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2018
Device Model NumberH7493952832350
Device Catalogue Number39528-3235
Device Lot Number0020455385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2017
Initial Date Received by Manufacturer 09/27/2017
Supplement Date Received by Manufacturer10/19/2017
Initial Report FDA Received Date10/16/2017
Supplement Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1